Alert archive / Louisiana / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 265, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Sep 23, 2006, 4:58 PM CDT for 4 parishes in Louisiana. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 23, 2006, 4:58 PM CDT (21:58 UTC)
- Expired
- Sep 23, 2006, 5:45 PM CDT
- In force
- 47 min
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
Counties Grant Parish, LA, Natchitoches Parish, LA, Sabine Parish, LA, Winn Parish, LA
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 10.0 hours before the alert went out and 280 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1821 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 658 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 102 m²/s²
- 0-3 km storm-relative helicity
- 148 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 23, 3:50 PM CDT, 1 hour 8 minutes earlier.
Area forecast discussion, Sep 23, 3:50 PM CDT, 1 hour 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 350 PM CDT SAT SEP 23 2006 .DISCUSSION... FRONT CURRENTLY ACROSS CWA...NEAR A TXK-TYR LINE. BROKEN LINE OF STORMS ALONG FRONT AT THIS TIME MOVING EAST WITH ANOTHER LINE OF TSTMS DEVELOPING AHEAD OF THIS LINE IN DEEP EAST TEXAS. SEVERE TSTM WATCH CURRENTLY IN EFFECT ALONG AND AHEAD OF FRONT UNTIL 8 PM THIS EVENING. THE WATCH DOES NOT INCLUDE SOUTHEAST COUNTIES BUT EXPECT ONE WILL BE ISSUED LATER THIS EVENING AS STORMS MOVE EAST. WENT WITH LIKELY OR HIGHER POPS AHEAD OF FRONT...BUT WITH BROKEN LINE... PARTS OF EAST TEXAS MAY GET MISSED IF STORMS DO NOT FILL IN SOON. WILL KEEP SOME POPS INTO SUNDAY...GENERALLY EAST OF A LFK-SHV-ELD LINE. BY SUNDAY EVENING DRY AND COOLER AIR SHOULD WORK INTO ALL OF CWA. MODELS SEEM TO BE IN FAIRLY GOOD AGREEMENT WITH TIMING OF FRONT. HOWEVER NAM GENERATES SIGNIFICANTLY MORE LIFT OVER CWA...THUS MORE QPF AND IT CONTINUES IT THROUGH MOST OF THE NIGHT. GFS LOOK MORE REASONABLE...AT LEAST OVER CWA WITH LOWER QPF AND LESS LIFT... ENDING PCPN SOONER. DRY AND COOL WEATHER EXPECTED BEHIND FRONT. SOUTHERLY WINDS RETURN TUESDAY...WITH ANOTHER QUICK WARM UP WEDNESDAY. ANOTHER FRONT WILL CROSS AREA THURSDAY...BRINGING NEXT CHANCE OF PCPN. && .AVIATION... INTENSE TSTM ACTIVITY JUST AHEAD OF COLD FRONT...ALONG AND JUST SOUTH OF INTERSTATE 30. STRONGEST STORM OVER SW AR DROPPING AN OUTFLOW BOUNDARY ALONG THE LA BORDER AND INTO EXTREME NE TX. THIS MAY BE A REGION FOR SUDDEN REDEVELOPMENT. ISOLATED THUNDERSTORMS IN WARM SECTOR GRADUALLY INTENSIFYING...ESPECIALLY JUST WEST OF TOLEDO BEND. CLOUDS APPEAR TO SCATTER OUT BEHIND FRONT QUICKER THAN ORIGINALLY THOUGHT. && .PRELIMINARY POINT TEMPS/POPS... SHV 66 81 57 82 / 70 20 10 0 MLU 67 79 55 81 / 80 40 10 0 DEQ 58 77 50 79 / 40 10 10 0 TXK 61 79 54 81 / 60 10 10 0 ELD 62 80 54 80 / 70 20 10 0 TYR 62 80 57 81 / 60 10 10 0 GGG 64 81 56 81 / 60 20 10 0 LFK 68 83 58 83 / 80 20 10 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 14/07
Hazardous weather outlook, Sep 23, 12:04 PM CDT, 4 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1204 PM CDT SAT SEP 23 2006 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-241100- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1204 PM CDT SAT SEP 23 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST...AND NORTH CENTRAL LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... STRONG TO SEVERE THUNDERSTORMS...MAINLY OVER NORTHEAST TEXAS INTO SOUTHEAST OKLAHOMA AND SOUTHWEST ARKANSAS WILL BE SPREADING EASTWARD INTO DEEP EAST TEXAS...NORTHWEST LOUISIANA...AND SOUTH CENTRAL ARKANSAS THIS AFTERNOON AND OVERNIGHT. AN UPPER LEVEL STORM SYSTEM ROTATING EAST ACROSS THE SOUTHERN AND CENTRAL PLAINS INTO THE UPPER MID WEST WILL SEND A SURFACE COLD FRONT ACROSS THE REGION. THE COMBINATION OF RICH LOW LEVEL MOISTURE FEEDING INTO THE AREA...DAYTIME HEATING...AND FAVORABLE JET DYNAMICS...RESULTING IN TURNING WINDS WITH HEIGHT...SHOULD ALLOW BOW ECHOES AND SUPERCELLS TO PRODUCE STRONG AND GUSTY WINDS...LARGE HAIL...LOCALLY HEAVY RAINFALL...WITH AN ISOLATED TORNADO POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... SEVERE THUNDERSTORMS WILL BE POSSIBLE OVER THE SOUTHERN SECTIONS OF EAST TEXAS AND ACROSS NORTH LOUISIANA EARLY SUNDAY. THE STORMS WILL BE ALONG AND NEAR A COLD FRONT THAT WILL BE EXTENDING FROM A MONROE TO NATCHITOCHES...AND LUFKIN TEXAS LINE EARLY IN THE DAY. SUNDAYS THUNDERSTORMS ARE EXPECTED TO CONTAIN LOCALLY HEAVY RAINFALL...DANGEROUS LIGHTNING...GUSTY AND POSSIBLY HIGH AND DAMAGING WINDS...AND LARGE HAIL. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS MAY BE NEEDED THIS AFTERNOON AND TONIGHT. 14
In the hours before
Local storm report, Sep 23, 3:53 PM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
353 PM CDT SAT SEP 23 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0318 PM HAIL 6 S HOPE 33.58N 93.59W
09/23/2006 M0.88 INCH HEMPSTEAD AR LAW ENFORCEMENT
OCCURED AT INTERSECTION OF CO RD 8 AND HWY 29
&&
POThe office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 23, 12:06 PM CDT | Severe Thunderstorm Warning | SHV | Red River | 24 min |
| Sep 23, 2:24 PM CDT | Severe Thunderstorm Warning | SHV | Bowie | 51 min |
| Sep 23, 6:19 PM CDT | Severe Thunderstorm Warning | SHV | Harrison | 26 min |
| Sep 23, 5:43 PM CDT | Severe Thunderstorm Warning | SHV | Natchitoches, Sabine | 47 min |
| Sep 23, 1:30 PM CDT | Severe Thunderstorm Warning | SHV | Little River, Sevier | 45 min |
| Sep 23, 2:54 PM CDT | Severe Thunderstorm Warning | SHV | Hempstead, Little River, Nevada | 51 min |
| Sep 23, 3:07 PM CDT | Severe Thunderstorm Warning | SHV | Lafayette | 23 min |
| Sep 23, 3:26 PM CDT | Severe Thunderstorm Warning | SHV | Columbia, Nevada | 49 min |
| Sep 23, 3:33 PM CDT | Severe Thunderstorm Warning | SHV | Lafayette | 27 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.